| Model Number |
443461 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/20/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Common device name: system, nucleic acid amplification test, dna, methicillin resistant staphylococcus aureus, direct specimen.A device evaluation and/or device history review is anticipated but is not complete.
Event or Problem Description
It was reported that while using bd max¿ mrsa xt one sample falsely classified negative.The following was provided by the initial reporter during use 1 sample was falsely classified by the bd max as a negative mrsa sample.
Event or Problem Description
Additional Manufacturer Narrative
H.6 investigation summary: a retest of the sample gave a positive result for mrsa on the bd max¿ instrument.Both initial and retest of the sample was done using the bd max¿ mrsa xt kit lot 1293474.Complaint history review showed that no other complaint was received on kit lot 1293474.In the last twelve months, complaint history review showed other complaints regarding discrepant or false negative results with the bd max¿ mrsa xt assay.Various potential root causes were identified such as sample containing undetected strain and target at the limit of detection (lod) of the assay.Based on the complaint review, no reagents issue was identified.Also, the kit met the release specifications and qc results were within the trends.Retain material from kit lot 1293474 was visually inspected and tested and all the reactions gave expected positive results.No sample was received for investigation.The database of bd max¿ instrument ct0267 was received.Since runs 3755 and 3761 were identified in the complaint text as containing the suspected false negative sample, only these two runs were extracted and analyzed.In the initial test, the sample in position a08 shows an unusually high fluorescence signal in every channel, compared to the other samples in the same run.The sample was retested in run 3761, in position a03, and obtained a mrsa positive result, without any anomaly in the signal in any channel.Based on the investigation, it is suspected that an issue from unknown origin occurred in the initial test, which impacted the amplification of the mrsa target.Unfortunately, no root cause could be identified but the issue seemed isolated.